Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 26, 2006, 6:37 PM EDT for Fayette County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 26, 2006, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:00 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 26, 2:00 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT MON JUN 26 2006
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
WARM SOUTHERLY FLOW OF MOIST AIR WILL BRING SHOWERS AND SCATTERED
THUNDERSTORMS FOR TONIGHT THROUGH TUESDAY NIGHT. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR MUCH OF THE FORECAST AREA AS PERIODS
OF SHOWERS AND THUNDERSTORMS CONTINUE. WIDESPREAD CLOUD COVER WILL
KEEP TEMPS LESS THAN 80.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
WARM AND HUMID CONDTIONS WILL CONTINUE THROUGH THE WEEKEND WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH SUNDAY. AS
A COLD FRONT PUSHES EAST OF THE DISTRICT LATE SUNDAY A WEAK RIDGE
OF HIGH PRESSURE WILL BRING DRY WEATHER FOR MONDAY.
&&
.AVIATION...
CONDITIONS RANGE FROM VFR AROUND THE OUTER TERMINALS ZZV, FKL, DUJ,
MGW TO MVFR IN THE CENTER OF CLOUD COVERED RAIN PLUME MOVING OUT OF
WESTERN WEST VA. WILL PLAN ON THIS RAIN MOVING INTO WESTERN
TERMINALS NEXT FEW HOURS LOWERING CIGS AND VSBYS AGAIN. ONLY
TERMINAL TO INCLUDE THUNDER IS MGW CLOSER TO THE OPEN SKIES. LATER
TONIGHT HAVE GONE WITH 1-2SM FOG AND IFR CIGS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 UNTIL 8 PM TUESDAY.
OH...FLASH FLOOD WATCH FOR OHZ040-041-049-050-059-069 UNTIL 8 PM
TUESDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-020>023-029>032 UNTIL
8 PM TUESDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041 UNTIL 8 PM
TUESDAY.
&&Hazardous weather outlook, Jun 26, 4:46 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 446 AM EDT MON JUN 26 2006 MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-270900- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 446 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN IS POSSIBLE TODAY. THIS RAIN MAY BE HEAVY ENOUGH TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. BECAUSE OF THIS THREAT A FLASH FLOOD WATCH IS IN EFFECT UNTIL TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY. OHZ040-041-049-050-059-069-WVZ001>004-012-270900- CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL- 446 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN IS POSSIBLE TODAY. THIS RAIN MAY BE HEAVY ENOUGH TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. BECAUSE OF THIS THREAT A FLASH FLOOD WATCH IS IN EFFECT UNTIL TUESDAY EVENING. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY. OHZ039-048-057-058-068-270900- TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE- 446 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT RAIN IS EXPECTED TO DEVELOP ACROSS THE AREA TODAY. THERE IS THE POTENTIAL FOR THIS RAIN TO BECOME HEAVY. IF HEAVY RAIN DOES DEVELOP ACROSS THE AREA A FLASH FLOOD WATCH MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. BECAUSE OF THIS THREAT A FLASH FLOOD WATCH MAY BE NEEDED ON TUESDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY.
In the hours before
Special weather statement, Jun 26, 4:11 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT MON JUN 26 2006 MDZ001-262115- GARRETT MD- 411 PM EDT MON JUN 26 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS IN SOUTHEAST PRESTON COUNTY MOVING NORTHEAST TOWARD GARRETT COUNTY AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ACCIDENT...DEEP CREEK LAKE STATE PARK...MCHENRY...OAKLAND BE ALERT FOR GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Jun 26, 4:24 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 424 PM EDT MON JUN 26 2006 PAZ032-262130- FAYETTE PA- 424 PM EDT MON JUN 26 2006 ...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH FAYETTE COUNTY.. AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM NEAR OHIOPYLE...MOVING NORTH AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE MOVING TOWARD FAYETTE COUNTY FROM PRESTON COUNTY WEST VIRGINIA AND GARRETT COUNTY MARYLAND. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...FARMINGTON... HOPWOOD AND OHIOPYLE. THE STORMS COULD DUMP 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THIS WILL CAUSE FLOODING IN POOR DRAINAGE AREAS AND IN LOW SPOTS. IF YOU PLAN TO TRAVEL ROUTE 40 THROUGH THE LAUREL MOUNTAINS, BE AWARE OF WATER PONDING ON THE ROAD.
Special weather statement, Jun 26, 4:42 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 442 PM EDT MON JUN 26 2006 WVZ023-262145- PRESTON WV- 442 PM EDT MON JUN 26 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... PRESTON... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WITH HEAVY DOWNPOURS 3 MILES SOUTHEAST OF KINGWOOD...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRUCETON MILLS...HAZELTON...KINGWOOD...TERRA ALTA...TUNNELTON AND VALLEY POINT. SOME OF THE STREAMS RECEIVING THE HEAVIEST RAIN ARE ROARING CREEK...GREENS RUN...DORITY RUN...DAUGHERTY RUN AND ELSEY RUN. OTHER STREAMS IN THE AREA ARE ALSO GETTING HEAVY RAIN. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR ARE POSSIBLE WITH THESE STORMS. NEVER DRIVE THROUGH FLOODED ROADS. PLEASE REPORT FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 4:52 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 452 PM EDT MON JUN 26 2006 MDZ001-262145- GARRETT MD- 452 PM EDT MON JUN 26 2006 ...THUNDERSTORMS MOVING THROUGH GARRETT COUNTY... AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MCCOMAS BEACH...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ACCIDENT...BITTINGER...DEEP CREEK LAKE STATE PARK...GRANTSVILLE...MCHENRY...FOXTOWN...BEVANSVILLE. BE AWARE OF WINDS GUSTING TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. ALSO THIS STORM WILL PRODUCE VERY HEAVY DOWNPOURS...POSSIBLY UP TO AN INCH PER HOUR. WATER CAN COLLECT VERY RAPIDLY ON ROADS AND LOW LYING AREAS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 5:26 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 526 PM EDT MON JUN 26 2006 PAZ032-262230- FAYETTE PA- 526 PM EDT MON JUN 26 2006 ...HEAVY RAIN... HEAVY RAINS TO CONTINUE THROUGH THE FOLLOWING COUNTY...FAYETTE... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED HEAVY RAIN IN PRESTON COUNTY MOVING NORTH INTO EASTERN FAYETTE COUNTY AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...FARMINGTON AND OHIOPYLE BE AWARE OF HEAVY DOWNPOURS AND LIGHTNING WITH THIS STORM. PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:15 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 26, 5:56 PM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.